MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)
Model Number IV
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implantation procedure, it was observed that the lens was damage by the injector, and the crack was noticed after the lens was implanted.The crack was located where the injector touched the lens.The lens was subsequently removed during initial procedure and the surgery was completed on the same day.Additional information was requested, but no further information was available.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6., and h.11.One opened company handpiece was returned for evaluation for the report of a damaged lens.A visual inspection of the iol (intra ocular lens) handpiece injector was performed and was found to be conforming.A dimensional inspection for plunger position height was performed and was found conforming.A functional thread to barrel engagement check was performed and was found to be conforming.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.One photo attached to the parent complaint was reviewed by an investigation site.The photo shows a damaged implanted lens.The reported issue was confirmed; however, how and when the damage occurred cannot be determined from the photo review only.Not company manufacturing related - based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample conformed to all visual, dimensional and functional testing.Not company manufacturing related: not warranted - no further investigation or manufacturing actions are warranted at this time due to that the returned sample met specifications.All company handpiece injectors are 100% inspected at the end of the manufacturing process to ensure visual quality requirements, the thread engagement is acceptable, and the correct plunger height is present before release of the product.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Data for all company products is reviewed monthly to monitor adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trends and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25374447
Report Number2523835-2026-00556
Device Sequence Number10551873
Product Code MSS
UDI-Device Identifier00380659777745
UDI-Public(01)00380659777745(17)320930(11)220922(10)152C1L
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K212039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIV
Device Catalogue Number8065977774
Device Lot Number152C1L
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD
Patient SexUnknown